Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 41, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jun 1, 1999, 8:40 PM CDT for Champaign County, Illinois. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 1, 1999, 8:40 PM CDT (01:40 UTC)
- Expired
- Jun 1, 1999, 9:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Champaign County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 8:41 PM CDT | Thunderstorm Wind 65 | Mahomet, IL | A thunderstorm gust to 75 mph was reported near the Champaign/Piatt county line west of Mahomet. In Champaign, numerous trees, tree limbs, and power lines were blown down. |
| Jun 1, 8:42 PM CDT | Tornado F0 | Mahomet, IL | A tornado briefly touched down in a field 3.5 miles southwest of Mahomet. No injuries or damage were reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 4:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
286 WFUS1 KSPI 020138 RRA TORSPI ILC019-020245- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 840 PM CDT TUE JUN 1 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 945 PM CDT * AT 835 PM CDT... LINCOLN DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...WITH POSSIBLE TORNADOES. THIS LINE EXTENDED FROM 17 MILES SOUTHWEST OF CHAMPAIGN...TO 15 MILES NORTHWEST OF CHAMPAIGN... MOVING NORTHEAST AT 35 MPH. * SEVERE WEATHER IS EXPECTED TO BE NEAR... CHAMPAIGN/URBANA RANTOUL TOLONO FISHER TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT...BECAUSE THEY ARE HARD TO SEE. TAKE COVER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. GEELHART
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 1, 2:20 PM CDT, 6 hours 20 minutes earlier.
Area forecast discussion, Jun 1, 2:20 PM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 220 PM CDT TUE JUN 1 1999 SFC ANAL SHOWS CLFD FRONT ACROSS WRN MO/ERN KS WITH MAIN SFC LOW OVER WEST CENTRAL IA. TSRA FIRING ALONG THE FRONT IN NWRN MO AS AIRMASS HAS DESTABILIZED DUE TO SOME CLRG. NICE MOISTURE CONVERGENCE ALSO NOTED THIS AREA WITH WW CURRENTLY POSTED JUST WEST OF CWA. ETA/NGM IN GENERAL AGREEMENT WITH MOVING SFC LOW AND ASSOC CLD FRONT ACROSS CEN IL INTO IND/MI IN THE NEXT 24 HRS. TSRA LOOKS LIKE A GOOD BET ACROSS THE AREA THIS AFTN AND EVE AS VORT MAX SPINS ACROSS NRN IL WITH PLENTY OF LOW LVL MOISTURE AND UNSTABLE AIRMASS IN PLACE ACROSS THE AREA. WOULDNT BE SURPRISED IF WW POSTED FOR CEN IL LATER THIS AFTN OR EVE AS CAPES APPROACH 2000 AND DWPTS REACH THE UPR 60S TO NR 70 AS SQUALL LINE DVLPS AND MOVES EAST. THE ONLY QUESTION TNGT IS WHEN WILL THE PCPN SHUT OFF. NICE NVA AND DRYING MOVES INTO IL DURING THE OVERNIGHT HOURS AFTER 06Z WITH RIDGING IN THE UPR LVLS MOVING IN FOR WED AND THUR. SO PCPN LOOKS LIKE A ONE SHOT DEAL. SO WILL CONT PREVIOUS CLRG TRENDS FROM PREVIOUS ZONES. GUID TEMPS SIMILIAR FOR THE OVRNGT HOURS BUT FAN COOLER TMRW. PREFER THE WARMER FWC NUMBERS FOR WED HIGHS AS COOLEST AIR STAYS TO THE NORTH OF IL. OZFILX TO FOLLOW SHORTLY. PRELIMINARY CCF FOR COORDINATION. SPI TB 061/080 058/081 061 22720 PIA TB 060/079 057/080 060 22720 DEC TB 061/079 057/081 060 22620 CMI TB 061/079 058/081 061 22620 MTO TB 061/078 058/081 061 22620 LWV TB 062/079 059/082 062 22620 KETCHAM
In the hours before
Special weather statement, Jun 1, 8:15 PM CDT, 25 minutes before
ILZ027-036-040-020220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 815 PM CDT TUE JUN 1 1999 ...TORNADO WATCH NUMBER 353 HAS BEEN TRIMMED... THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM THE TORNADO WATCH... KNOX...FULTON...AND SCHUYLER. THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE AREAS. THE GREATEST THREAT THE REST OF THE EVENING IS EAST OF THE ILLINOIS RIVER...WHERE THE WATCH CONTINUES. GEELHART
Special weather statement, Jun 1, 8:15 PM CDT, 25 minutes before
ILZ027-036-040-020220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 815 PM CDT TUE JUN 1 1999 ...TORNADO WATCH NUMBER 353 HAS BEEN TRIMMED... THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM THE TORNADO WATCH... KNOX...FULTON...AND SCHUYLER. THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE AREAS. THE GREATEST THREAT THE REST OF THE EVENING IS EAST OF THE ILLINOIS RIVER...WHERE THE WATCH CONTINUES. GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:01 PM CDT | Tornado Warning | ILX | Mason, Menard | 44 min |
| Jun 1, 7:09 PM CDT | Tornado Warning | ILX | Christian, Sangamon | 51 min |
| Jun 1, 7:18 PM CDT | Tornado Warning | ILX | Logan | 27 min |
| Jun 1, 7:27 PM CDT | Tornado Warning | ILX | McLean, Woodford | 48 min |
| Jun 1, 7:56 PM CDT | Tornado Warning | ILX | DeWitt | 49 min |
| Jun 1, 7:57 PM CDT | Tornado Warning | ILX | Macon, Shelby | 48 min |
| Jun 1, 8:08 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard | 37 min |
| Jun 1, 8:18 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 42 min |
| Jun 1, 8:19 PM CDT | Tornado Warning | ILX | Piatt | 41 min |
| Jun 1, 8:28 PM CDT | Tornado Warning | ILX | Moultrie | 62 min |
| Jun 1, 8:35 PM CDT | Tornado Warning | ILX | Coles, Cumberland | 55 min |
| Jun 1, 8:46 PM CDT | Tornado Warning | ILX | Douglas | 59 min |
| Jun 1, 9:13 PM CDT | Tornado Warning | ILX | Edgar, Vermilion | 47 min |
| Jun 1, 9:28 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 32 min |
| Jun 1, 9:30 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 75 min |
| Jun 1, 9:32 PM CDT | Tornado Warning | ILX | Clark | 43 min |
| Jun 1, 9:41 PM CDT | Tornado Warning | ILX | Crawford, Jasper | 49 min |
| Jun 1, 10:27 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 33 min |
| Jun 1, 11:00 PM CDT | Tornado Warning | ILX | Lawrence | 30 min |
| Jun 1, 11:39 PM CDT | Flash Flood Warning | ILX | Coles | 4 hr |
| Jun 2, 12:02 AM CDT | Flash Flood Warning | ILX | Cumberland | 4 hr |
| Jun 2, 1:38 AM CDT | Flash Flood Warning | ILX | Crawford, Lawrence, Richland | 3 hr |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.